Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 50, NWS Miami, FL

December 14, 20105 counties in Florida

NWS Miami, FL issued this red flag warning at Dec 14, 2010, 10:26 AM EST for 5 counties in Florida. It took effect at Dec 15, 2010, 9:00 AM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 14, 2010, 10:26 AM EST (15:26 UTC)
In effect from
Dec 15, 2010, 9:00 AM EST
Expired
Dec 15, 2010, 9:00 PM EST
In force
12 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 3.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2010-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2010-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -130 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2457 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-130 m²/s²
0-3 km storm-relative helicity
-54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

774 
WWUS82 KMFL 141526
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1026 AM EST TUE DEC 14 2010

...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING FOR
ALL SOUTH FLORIDA FIRE WEATHER ZONES FOR FOUR OR MORE CONSECUTIVE
HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

..RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM EST WEDNESDAY FOR
ALL SOUTH FLORIDA FIRE WEATHER ZONES FOR FOUR OR MORE CONSECUTIVE
HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

FLZ063-066>075-168-172>174-142330-
/O.UPG.KMFL.FW.A.0039.101215T1500Z-101216T0000Z/
/O.NEW.KMFL.FW.W.0050.101215T1400Z-101216T0000Z/
/O.CON.KMFL.FW.W.0049.000000T0000Z-101215T0000Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1026 AM EST TUE DEC 14 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 7 PM EST WEDNESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

VERY DRY AIR WILL REMAIN IN PLACE WEDNESDAY AND WITH WARMER AFTERNOON
TEMPERATURES...RELATIVE HUMIDITY IS EXPECTED IN ALL ZONES TO FALL
BELOW 35 PERCENT FOR 4 OF MORE CONSECUTIVE HOURS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
2 follow-up statements
405 
WWUS82 KMFL 151150
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
650 AM EST WED DEC 15 2010

...RED FLAG WARNING IN EFFECT FOR ALL SOUTH FLORIDA FIRE WEATHER
ZONES FROM 9 AM TO 7 PM EST TODAY FOR FOUR OR MORE CONSECUTIVE
HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

FLZ063-066>075-168-172>174-160000-
/O.CON.KMFL.FW.W.0050.101215T1400Z-101216T0000Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
650 AM EST WED DEC 15 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A VERY DRY ARCTIC AIR MASS WILL REMAIN IN PLACE ACROSS SOUTH
FLORIDA TODAY...AND WITH AFTERNOON TEMPERATURES EXPECTED TO BE
SLIGHTLY WARMER THIS AFTERNOON...WIDESPREAD RELATIVE HUMIDITY IN
THE 20-30 PERCENT RANGE CAN BE EXPECTED FOR MOST OF THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

70/DD
999
WWUS82 KMFL 152303
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
603 PM EST WED DEC 15 2010

...RED FLAG WARNING HAS BEEN EXTENDED UNTIL 9 PM EDT THIS EVENING FOR
ALL OF SOUTH FLORIDA FOR RELATIVE HUMIDITY BELOW 35 PERCENT...

FLZ063-066>075-168-172>174-160200-
/O.EXT.KMFL.FW.W.0050.000000T0000Z-101216T0200Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
603 PM EST WED DEC 15 2010

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM EST THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM EST THIS
EVENING. 

THE DEW POINTS WILL CONTINUE TO SLOWLY INCREASE THROUGH THE 20S
THIS EVENING HAS THE TEMPERATURES CONTINUE TO SLOWLY DECREASE
THROUGH THE 50S INTO THE 40S. THIS WILL KEEP THE RELATIVE
HUMIDITIES BELOW 35 PERCENT TO AROUND 9 PM EST THIS EVENING.
THEREFORE...THE RED FLAG WARNING HAS BEEN EXTENDED UNTIL 9 PM EDT
FOR ALL OF SOUTH FLORIDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

BAXTER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Dec 14, 9:32 AM EST, 54 minutes earlier.

Area forecast discussion, Dec 14, 9:32 AM EST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
932 AM EST TUE DEC 14 2010

AMAZING FREEZING ADVECTION TEMPERATURES IN 11 OF THE 15 S FLA CWA
ZONES THIS MORNING WITH WIND CHILL WARNINGS VERIFYING IN 8 OF THE 15
ZONES. STILL QUITE A COLD MORNING ACROSS S FLA AS OF 10 AM THOUGH
...ALL FREEZE/WIND CHILL WARNINGS HAVE EXPIRED.

UPDATE TO PUBLIC ZONES WILL BE TO REISSUE WITHOUT TODAY'S MORNING
WARNINGS. WILL BE SUNNY REMAINDER OF THE DAY BUT COOL WITH HIGHS
ONLY REACHING NEAR 50 W OF LAKE OKEE TO THE MID 50S EXTREME SE.
ENOUGH WIND TODAY THOUGH TO MAKE IT FEEL COOLER THAN THE ACTUAL
TEMPERATURE.

IN THE COASTAL ZONES...SEE NO SIGNIFICANT CHANGES AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 542 AM EST TUE DEC 14 2010/

DISCUSSION...
THE CURRENT FORECAST REMAINS LARGELY ON TRACK THIS MORNING...WITH
REGIONAL ASOS AND MESONET OBSERVATIONS FROM POINTS UPSTREAM OVER
THE FLORIDA PENINSULA CONTINUING TO INDICATE A STRONG
SOUTHEASTWARD PUSH OF ARCTIC AIR OVER THE REGION. A FAIRLY TIGHT
PRESSURE GRADIENT WILL REMAIN IN PLACE OVER THE LOCAL AREA
TODAY...WITH BROAD REGION OF ARCTIC HIGH PRESSURE CENTERED ACROSS
THE MISSISSIPPI VALLEY...AND THIS WILL ALLOW COLD THERMAL
ADVECTION TO PREVENT TEMPERATURES FROM CLIMBING OUT OF THE 50S
DESPITE FULL INSOLATION. GIVEN THE COLD TEMPERATURES ANTICIPATED
AT SUNRISE...HIGHS MAY ONLY REACH THE UPPER 40S TO AROUND 50 OVER
THE NORTHWEST INTERIOR...WITH MID 50S EXPECTED ELSEWHERE. AS THE
SURFACE HIGH PROVIDING THIS COLD AIR MASS SETTLES ACROSS THE
SOUTHERN APPALACHIANS/GEORGIA/NORTH FLORIDA TONIGHT...CONDITIONS
APPEAR TO BE VERY FAVORABLE FOR A WIDESPREAD RADIATION FREEZE FOR
MOST OF THE AREA WITH THE EXCEPTION OF THE IMMEDIATE ATLANTIC
COAST. DEW POINTS ARE EXPECTED TO GENERALLY RANGE FROM 5-10 F OVER
THE INTERIOR...TO 20-25 F ALONG THE GULF COAST AND 30-35 F ALONG
THE ATLANTIC...SETTING THE STAGE FOR A HARD FREEZE -- GIVEN CLEAR
SKIES AND CALM WINDS. ALONG THE IMMEDIATE ATLANTIC COAST...
OFFSHORE DRAINAGE WINDS MAY REMAIN IN THE 5-10 MPH RANGE...WHICH
WOULD BE BORDERLINE FOR A WIND CHILL ADVISORY...AND THIS WILL NEED
TO BE REEVALUATED BY THE DAY SHIFT. A GRADUAL WARMING TREND IS
STILL EXPECTED TO BEGIN ON WEDNESDAY...BUT WITH CENTER OF SURFACE
RIDGE ACROSS CENTRAL FLORIDA MAINTAINING A NORTHERLY COMPONENT TO
LOW-LEVEL FLOW...WILL CONTINUE TO TRIM A FEW DEGREES OFF MAV/MET
MOST HIGH TEMPERATURES ACROSS THE ENTIRE AREA. GLOBAL MODELS ALL
AGREE THAT THE SURFACE RIDGE WILL BEGIN TO SHIFT EASTWARD INTO THE
ATLANTIC ON WEDNESDAY NIGHT...POSSIBLY RESULTING IN A LIGHT
EASTERLY RETURN FLOW DEVELOPING ACROSS THE SOUTHERN HALF OF THE
FORECAST AREA. HOWEVER...GIVEN PROXIMITY OF RIDGE AXIS TO THE LAKE
REGION AND RESIDUAL DRY AIR...WILL INITIATE A FREEZE WATCH FOR THE
INTERIOR LAKE REGION COUNTIES ON WEDNESDAY NIGHT/THURSDAY MORNING.
THE WARMING TREND SHOULD CONTINUE AND BECOME EVEN MORE PRONOUNCED
ON THURSDAY...AS EAST-SOUTHEASTERLY FLOW DEVELOPS WITH RIDGE
PUSHING EASTWARD ACROSS THE ATLANTIC AND SURFACE LOW DEVELOPING
OVER THE TENNESSEE VALLEY REGION.

IN THE EXTENDED PORTION OF THE FORECAST...IT STILL APPEARS AS IF
DEEP LAYER MOISTURE WILL BEGIN TO INCREASE FROM THURSDAY NIGHT
THROUGH THE FIRST HALF OF THE WEEKEND...AS FLOW ALOFT BACKS TO THE
WEST-SOUTHWEST DOWNSTREAM FROM A MID-LEVEL SHORTWAVE PUSHING
ACROSS THE SOUTHERN PLAINS. THE THREAT FOR A FEW SHOWERS WILL
INCREASE ACROSS COASTAL AREAS ON FRIDAY NIGHT/SATURDAY MORNING...
AS SOUTH-SOUTHEASTERLY FLOW STRENGTHENS WITH THIS APPROACH OF
THIS MID-LEVEL SYSTEM AND ITS ASSOCIATED SURFACE CYCLONE ACROSS
THE NORTHERN GULF OF MEXICO. SHOWER CHANCES WILL INCREASE FOR ALL
OF SOUTH FLORIDA ON SATURDAY...AS WINDS VEER TO SOUTHWEST AHEAD OF
AN APPROACHING COLD FRONT. MEDIUM ANGE GUIDANCE FROM THE GFS/ECMWF
IS IN FAIRLY GOOD AGREEMENT IN BRINGING THE COLD FRONT ACROSS
SOUTH FLORIDA ON SATURDAY NIGHT...WITH A COOLER AND DRIER AIR MASS
EXPECTED TO PERSIST THROUGH THE END OF THE CURRENT FORECAST
PERIOD.

MARINE...
SCA WILL CONTINUE FOR ALL COASTAL WATERS THROUGH EARLY THIS
AFTERNOON...WITH NORTHWEST WINDS RANGING FROM 25-30 KNOTS ON THE
ATLANTIC WATERS...TO 20-25 KNOTS ON THE REMAINDER OF THE MARINE
ZONES. COMBINED SEAS WILL RANGE FROM 9-11 FEET IN THE OUTER GULF
AND ATLANTIC WATERS. SEAS WILL BEGIN TO SUBSIDE IN THE GULF WATERS
THIS AFTERNOON AS SWELL DIMINISHES...AND SCA HAS BEEN EXTENDED
THROUGH 15/00Z FOR THE OUTER GULF. SEAS IN THE GULF STREAM WILL BE
SLOWER TO SUBSIDE IN PERSISTENT BUT WEAKER NORTHERLY FLOW
REGIME...AND ADVISORY IN THESE WATERS HAS BEEN EXTENDED THROUGH
15/12Z. CONDITIONS WILL GRADUALLY IMPROVE FROM MID/LATE WEEK...AS
WINDS DIMINISH WITH SURFACE RIDGE AXIS PASSING OVERHEAD. STRONGER
WINDS AND BUILDING SEAS CAN BE EXPECTED IN ADVANCE OF AND
FOLLOWING PASSAGE OF ANOTHER COLD FRONT LATE THIS WEEKEND.

FIRE WEATHER...
RFW WILL CONTINUE FOR ALL FIRE WEATHER ZONES TODAY...AS DEW POINTS
CONTINUE TO TANK WITH A VERY DRY ARCTIC SPREADING SOUTHWARD OVER
THE AREA. THE COMBINATION OF STRONG WINDS AND VERY LOW DEW POINT
VALUES WILL MAKE FOR ESPECIALLY DANGEROUS FIRE WEATHER CONDITIONS
TODAY. SIMILAR MOISTURE VALUES BUT LIGHTER WINDS ARE ANTICIPATED
ONCE AGAIN TOMORROW...WITH FIRE WEATHER WATCH IN EFFECT FOR ALL
ZONES.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  53  31  62  43 / -  -  -  -
FORT LAUDERDALE  55  35  63  50 / -  -  -  -
MIAMI            55  35  63  50 / -  -  -  -
NAPLES           50  30  60  40 / -  -  -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 7 PM EST THIS EVENING FOR COASTAL BROWARD-
     COASTAL COLLIER-COASTAL MIAMI DADE-COASTAL PALM BEACH-FAR
     SOUTH MIAMI DADE-GLADES-HENDRY-INLAND BROWARD-INLAND
     COLLIER-INLAND MIAMI DADE-INLAND PALM BEACH-MAINLAND MONROE-
     METRO BROWARD-METRO MIAMI DADE-METRO PALM BEACH.

     FREEZE WARNING FROM 11 PM THIS EVENING TO 9 AM EST WEDNESDAY
     FOR COASTAL COLLIER-FAR SOUTH MIAMI DADE-INLAND BROWARD-
     INLAND COLLIER-INLAND MIAMI DADE-INLAND PALM BEACH-MAINLAND
     MONROE-METRO BROWARD-METRO MIAMI DADE-METRO PALM BEACH.

     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR COASTAL BROWARD-COASTAL COLLIER-COASTAL MIAMI
     DADE-COASTAL PALM BEACH-FAR SOUTH MIAMI DADE-GLADES-HENDRY-
     INLAND BROWARD-INLAND COLLIER-INLAND MIAMI DADE-INLAND PALM
     BEACH-MAINLAND MONROE-METRO BROWARD-METRO MIAMI DADE-METRO
     PALM BEACH.

     HARD FREEZE WARNING FROM 11 PM THIS EVENING TO 9 AM EST
     WEDNESDAY FOR GLADES-HENDRY.

AM...SMALL CRAFT ADVISORY UNTIL 7 AM EST WEDNESDAY FOR COASTAL WATERS
     FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-COASTAL
     WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR BISCAYNE
     BAY-LAKE OKEECHOBEE.

     SMALL CRAFT ADVISORY UNTIL 7 AM EST WEDNESDAY FOR WATERS FROM
     DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO
     THE TERRITORIAL WATERS OF THE BAHAMAS-WATERS FROM JUPITER
     INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR GULF WATERS
     FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO
     60 NM.

     SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR COASTAL
     WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
     COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT
     20 NM.

&&

DISCUSSION/MARINE...70/DD
AVIATION/RADAR/FIRE...55/CWC
Hazardous weather outlook, Dec 14, 6:41 AM EST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
641 AM EST TUE DEC 14 2010

FLZ063-066>075-168-172>174-150000-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
641 AM EST TUE DEC 14 2010

...POWERFUL ARCTIC AIRMASS BRINGING DANGEROUS WIND CHILLS ACROSS THE ARE THIS MORNING...
...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOCAL WATERS...
...FREEZING TEMPERATURES POSSIBLE FOR MOST OF THE AREA WEDNESDAY MORNING AGAIN...
...MODERATE THREAT FOR RIP CURRENTS GULF COAST BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: NORTH NORTHWEST WINDS WILL BE BETWEEN 12 TO 18 MPH
ALONG THE GULF COAST BEACHES TODAY, LEADING TO A MODERATE RISK OF
RIP CURRENTS.

WIND: WINDS TODAY WILL BE FROM THE NORTHWEST AT 20 TO 25 KNOTS
WITH HIGHER GUSTS POSSIBLE MAINLY ACROSS THE OUTER GULF AND
ATLANTIC WATERS. OVER LAND, WINDS WILL CONTINUE TO SUBSIDE TODAY
INTO TONIGHT.

TEMPERATURES: THE COMBINATION OF COLD TEMPERATURES AND 10 TO 20
MPH WINDS ACROSS THE AREA THIS MORNING, MAINLY CLOSER TO THE
COASTS, IS RESULTING IN WIND CHILL VALUES IN THE 20S ACROSS THE
AREA. THESE VALUES ARE EXPECTED TO BEGIN CLIMBING AS TEMPERATURES
BEGIN TO SLOWLY RISE AFTER SUNSET WITH WIND CHILLS ABOVE THE 30S BY
THE MID MORNING HOURS AND ABOVE 45 DEGREES BY 10 TO 11 AM.

A HARD FREEZE WARNING FOR GLADES, HENDRY, AND INLAND PALM BEACH
COUNTIES WILL EXPIRE AT 9 AM AS WELL AS THE FREEZE WARNING
ELSEWHERE ACROSS SOUTHERN FLORIDA.

FOR TONIGHT, WINDS WILL BE LIGHT IN COMPARISON WHICH IS SETTING
THE STAGE FOR A RADIATIONAL COOLING NIGHT WITH A POTENTIAL FOR
ANOTHER FREEZE. CURRENTLY, THERE IS A HARD FREEZE WARNING IN
EFFECT FOR WEDNESDAY MORNING FOR GLADES AND HENDRY COUNTIES AND A
FREEZE WARNING ELSEWHERE ACROSS SOUTHERN FLORIDA EXCLUDING COASTAL
PALM BEACH TO MIAMI DADE COUNTIES. PLACES MOST LIKELY TO SEE
FREEZING TEMPERATURES TONIGHT ARE THE WESTERN SUBURBS OF THE
SOUTHEAST COAST, MOST OF INLAND SOUTH FLORIDA AND THE SOUTHWEST
COAST OF NAPLES AWAY FROM THE IMMEDIATE COAST. DUE TO MUCH LIGHTER
WINDS THERE ARE NO WIND CHILL CONCERNS FOR TONIGHT ANYWHERE ACROSS
SOUTH FLORIDA.

PERSONS ARE URGED TO DRESS WARMLY THIS MORNING AS WELL AS TONIGHT AGAIN
AND TO SEEK WARM SHELTER. PERSONS ARE ALSO URGED TO BRING COLD SENSITIVE
PLANTS AND PETS INDOORS TONIGHT AND TO TAKE ANY OTHER NECESSARY ACTIONS
TO PROTECT THEIR CROPS.

WAVES: SEAS OF 10 TO 12 FEET IN THE OUTER GULF WATERS OFF THE
COLLIER COUNTY COAST, BEYOND 40 NAUTICAL MILES OF THE COAST, ARE
FORECAST TO SUBSIDE BELOW 7 FEET DURING THE DAY. ALONG THE GULF
STREAM WATERS OF THE SOUTHEAST FLORIDA COAST, SEAS OF 10 TO 12
FEET THIS MORNING ARE FORECAST TO ALSO SUBSIDE BELOW 7 FEET BY
WEDNESDAY MORNING OR OVERNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA THIS
WEEKEND, PARTICULARLY LATE ON SATURDAY AND INTO SUNDAY. HOWEVER,
THIS FRONT IS FORECAST TO BE MUCH WEAKER THAN THAT LAST ONE.
BEHIND THE FRONT, WIND AND SEAS WILL PICK UP OVER THE COASTAL
WATERS AGAIN BUT OTHER THAN THERE ARE NO OTHER NOTABLE CONCERNS
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Dec 14, 9:55 AM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
955 AM EST TUE DEC 14 2010

AMZ610-FLZ063-066>075-168-172>174-141600-
LAKE OKEECHOBEE-GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-
COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD-METRO BROWARD-
INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE...
SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI...
SOUTH COUNTY REGIONAL PARK...PALM SPRINGS...FLORIDA GARDENS...
ABERDEEN...BOCA WEST...NAPLES...IMMOKALEE...
MICCOSUKEE INDIAN RESERVATION...MARKHAM PARK...COCONUT CREEK...
CORAL SPRINGS...TAMARAC...SUNRISE...PLANTATION...DAVIE...
COOPER CITY...HOLLYWOOD...PEMBROKE PINES...MIRAMAR...HOMESTEAD...
FLORIDA CITY...REDLAND...MICCOSUKEE RESORT...KENDALE LAKES...
WEST KENDALL...COUNTRY WALK...SHARK VALLEY...MIAMI...
MIAMI GARDENS...MIAMI LAKES...HIALEAH...DORAL...SOUTH MIAMI...
KENDALL...CUTLER RIDGE...FLAMINGO...JUPITER...WEST PALM BEACH...
BOCA RATON...POMPANO BEACH...FORT LAUDERDALE...
FORT LAUDERDALE BEACH...HOLLYWOOD BEACH...AVENTURA...
MIAMI BEACH...MIAMI SHORES...DOWNTOWN MIAMI...CUTLER BAY...
HOMESTEAD BAYFRONT PARK...EVERGLADES NATIONAL PARK
955 AM EST TUE DEC 14 2010

...COLD TEMPERATURES AND WIND CHILLS WILL LINGER INTO LATE MORNING HOURS...

ALTHOUGH THE HARD FREEZE...FREEZE AND WIND CHILL WARNINGS HAVE
BEEN ALLOWED TO EXPIRE ACROSS SOUTH FLORIDA...COLD TEMPERATURES
AND DANGEROUS WIND CHILLS WILL LINGER ACROSS THE REGION UNTIL LATE
MORNING. TEMPERATURES ACROSS THE REGION CONTINUE TO RANGE FROM MID
TO UPPER 30S IN THE NORTHWEST INTERIOR TO MID 30S TO NEAR 40 IN
THE REMAINING INTERIOR REGIONS TO THE GULF COAST AND ATLANTIC
COAST METRO AREAS. WIND CHILLS ACROSS THE REGION WILL LINGER IN
THE UPPER 20S TO NEAR 30 DEGREES IN THE INTERIOR TO THE LOWER TO UPPER
30S IN THE GULF COAST AND ATLANTIC COAST METRO AREAS. TEMPERATURES
AND WIND CHILLS WILL CONTINUE TO SLOWLY RISE BY NOON AND INTO THE
AFTERNOON HOURS. HOWEVER...ANOTHER ROUND OF VERY COLD TEMPERATURES
AND DANGEROUS WIND CHILLS ARE IN STORE FOR THE REGION TONIGHT INTO
WEDNESDAY MORNING SO RESIDENTS SHOULD CONTINUE TO MONITOR THE
TEMPERATURES ACROSS THE REGION.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 11:35 PM ESTFire Weather WatchMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach11 hr
Dec 14, 6:01 AM ESTFreeze WarningMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach27 hr
Dec 14, 6:01 AM ESTHard Freeze WarningMFLBroward, Collier, Glades, Hendry, Palm Beach27 hr
Dec 14, 2:05 PM ESTFreeze WatchMFLGlades, Hendry16 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.